eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Levothyroxine sodium cause Intraocular pressure increased?

Summary: Intraocular pressure increased is found among people who take Levothyroxine sodium, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Xalatan, and have Glaucoma.

We study 67,434 people who have side effects while taking Levothyroxine sodium from FDA and social media. Among them, 50 have Intraocular pressure increased. Find out below who they are, when they have Intraocular pressure increased and more.

You are not alone: join a mobile support group for people who take Levothyroxine sodium and have Intraocular pressure increased >>>

 

 

 

 

Levothyroxine sodium

Levothyroxine sodium has active ingredients of levothyroxine sodium. It is often used in hypothyroidism. (latest outcomes from 70,182 Levothyroxine sodium users)

Intraocular pressure increased

Intraocular pressure increased has been reported by people with glaucoma, high blood pressure, macular degeneration, high blood cholesterol, depression. (latest reports from 5,882 Intraocular pressure increased patients)

On Dec, 30, 2014: 67,434 people reported to have side effects when taking Levothyroxine sodium. Among them, 50 people (0.07%) have Intraocular Pressure Increased.

Trend of Intraocular pressure increased in Levothyroxine sodium reports

Time on Levothyroxine sodium when people have Intraocular pressure increased * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Intraocular pressure increased66.67%0.00%0.00%33.33%0.00%0.00%0.00%

Gender of people who have Intraocular pressure increased when taking Levothyroxine sodium * :

FemaleMale
Intraocular pressure increased83.02%16.98%

Age of people who have Intraocular pressure increased when taking Levothyroxine sodium * :

0-12-910-1920-2930-3940-4950-5960+
Intraocular pressure increased0.00%0.00%0.00%0.00%4.65%13.95%18.60%62.79%

Severity of Intraocular pressure increased when taking Levothyroxine sodium ** :

leastmoderateseveremost severe
Intraocular pressure increased100.00%0.00%0.00%0.00%

How people recovered from Intraocular pressure increased ** :

n/a

Top conditions involved for these people * :

  1. Glaucoma (17 people, 34.00%)
  2. Hypertension (15 people, 30.00%)
  3. Hypothyroidism (13 people, 26.00%)
  4. Thyroid disorder (13 people, 26.00%)
  5. Osteoporosis (6 people, 12.00%)

Top co-used drugs for these people * :

  1. Xalatan (16 people, 32.00%)
  2. Latanoprost (11 people, 22.00%)
  3. Trusopt (7 people, 14.00%)
  4. Timolol maleate (7 people, 14.00%)
  5. Avapro (7 people, 14.00%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Intraocular Pressure Increased while taking Levothyroxine Sodium?

You are not alone! Join a mobile support group:
- support group for people who take Levothyroxine sodium and have Intraocular Pressure Increased
- support group for people who take Levothyroxine sodium
- support group for people who have Intraocular Pressure Increased

Recent conversations of related support groups:

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Levothyroxine sodium, Intraocular pressure increased

You may be interested at these reviews (Write a review):

  • Syntroid and pruritus
    I have been on levothyroxine for more than ten years and have had two episodes, each lasting over several months of unbearable itching. Doctors seem to deny any connection but are also unable identify the cause of the itching. None of the tests pick anything. Antihistamines are not much of a help. I am still in the throes of the second episode and life is plain, simple miserable.
  • Thrush while on prograf
    I am a health provider at an emergency room and had a patient come in because of a food bolus and when i examined his oral/pharynx I noticed he had thrush. Patient stated it has been their for a while. Patient also stated he has been having progressive difficulty in swallowing. Pt is a kidney transplant patient and has been worked up for other causes of his thrush (including HIV, as per patient results neg) and everything came back negative. I can only conclude that maybe the prograf which is a immunosupressent can possible be the cause
  • Intrsoccular pressure increase associated with wellbutrin
    I was given a prescription for Wellbutrin in approximately 1998. I had has my ocular pressure checked a year prior to this and it was okay. At the time, I only needed to wear reading glasses, common in people over 45. I took the drug at the full prescribed dosage for two weeks. Immediately prior to the narrow angle glaucoma episode, my vision had actually seemed to improve. For one day, prior, I could read without reading glasses. The following night, I was watching tv, and things suddenly became foggy. It was actually as if a fog had enveloped the room. I could not see anything except to discern between light and dark areas. I had to have emergency laser surgery the next morning. I mentioned to the doctor that Iwas taking Wellbutrin to stop smoking, and asked if it could have caused the ocular pressure increase. he consulted the PDR, and said there was no mention of it causing increases in ocular pressure. One year later my primary care doctor again insisted that I stop smoking, and again I mentioned that I thought it might increase ocular pressure. She told me to take a half dose, I did, and I took it one week, at which time I again experienced another episode of narrow angle glaucoma. When I go to the doctor's office my pressure in my left eye was 72, and 68 in my right eye. I was then referred on a triage basis to another doctor. I spent the rest of the day in his office having drops administered every fifteen minutes(extremely painful). I had extensive laser surgery the next morning.It required over fifty shots from the laser machine into each eye, (also extremely painful). I had lost considerable peripheral AND CENTRAL VISION in my left eye, and a good deal in my right. As a result of having to have such extensive laser surgery I also had cataracts that began at 50% maturity. I was advised by the surgeon that I should wait to have the cataracts removed "until my vision and quality of life was so poor that I was ready to commit suicide" because having the cataracts removed would cause the pressure in my eyes to become very difficult to control, and that more than likely I would end up being black blind. I would never use Wellbutrin under any circumstances, and I always check to make sure that any new meds I may be put on don't have anything to do with an increase in ocular pressure. If they do, I refuse to take them. The surgeon said he was surprised that I didn't lose more vision than I did, and I am grateful that I didn't, and that he was a good surgen. He wrote an article concerning this case for a medical journal since he said he had been seeing a recent increase of narrow angle glaucoma.
  • Cardio version caused fingernail abnormalities
    Right hip fracture. When prepping for surgery AFIB was found. Surgery was cancelled and they attempted to get AFIB under control. Finally, cardioversion was performed. When my nails started to grow out they all had two horizontal lines that cause the nail to break when it grows out to that point.
  • Synthroid and breast enlargement
    I have went from a B-C cup size to a D cup in the past 8-9 months.

More reviews for: Levothyroxine sodium, Intraocular pressure increased

Comments from related studies:

  • From this study (19 hours ago):

  • Tingling aND swelling of hands and feet.

    Reply

  • From this study (20 hours ago):

  • suffering from muscle and joint pain. Stopped Welchol for a week and didn't help

    Reply

  • From this study (2 days ago):

  • weakness after taking pills in morning

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.